Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urology Topics

Question: Constant need to urinate/excessive thirst - UTI or something


 razz85 - Fri Jul 06, 2007 4:48 pm

Hello Doctors,

*deep breath*

I am a tee total 21 yr old male - about a week and a half ago I started having urges to keep going to urinate. I went to the walk in clinic where they checked my sample and said I had a UTI. I was given ceflaxin (250mg) antibiotics.
I started developing excessive thirst - along with urges to urinate and urinating atleast 6-7times in the day. When I urinate there is no pain/burning and I urinate at a normal flow with a considerable amount (no drips). Sometimes I feel slight pressure in my abdomen.
My ceflaxin course came to an end and I went back to the doctors who changed my antibiotics to nitrofurantoin (been taking them for the last 2 days). I have a family history of diabetes but after checking my urine sample the doctor gave me the all clear for diabetes.

My urine sample was sent for further analysis and the nurse informed me the results are clear.

I also have a high sex drive - im a virgin - ive noticed this problem has affected my erection (it doesnt erect 100% like before - mayb 90% now) - I have masturbated a few times during this period and it has burned very slightly when I ejaculated - therefore should I masturbate at this time or abstain?

Im completely baffled as to what it could be. Im still getting thirsty and having to urinate frequently. Any ideas what is going on and what I should do next?

thanks doctor -
a very worried Razz
 Dr. Chan Lowe - Fri Jul 06, 2007 5:16 pm

User avatar I would recommend that you have a repeat urinalysis done that includes a urine culture. Your symptoms may be related to a urine infection but given your symptoms with ejaculation it is also possible that you have an infection in the prostate or other genital organ (although this is less likely).

With the excessive thirst I would be a little concerned about diabetes (both diabetes mellitus related to high blood sugar and diabetes insipidus related to a problem retaining water).

Continuing to follow up with your doctor is important. If your symptoms do not resolve in the next 1-2 days I would be suspicious that either the antibiotics are not effective against the infection or you do not have a urine infection.

Best wishes.
 razz85 - Tue Jul 10, 2007 10:31 am

Thanx for the advice Dr.Lowe! :)

My doctor says I can still travel on holiday as long as I have got health insurance.

He says it definitely isnt diabetes - and they have sent my sample to the hospital for further analysis.

Im still going toilet frequently and am still feeling thirsty - any ideas what it could be now?>
 Dr. Chan Lowe - Wed Jul 11, 2007 9:32 pm

User avatar When you urinate is your stream normal? If it is weak or you are unable to urinate much it may be that you have a urethral blockage such as from an enlarged prostate.

Given your increased thirst I think this is probably less likely though. If your urine is very dilute you may want to look into diabetes insipidus. This takes some blood tests and urine tests to diagnosis. It is a condition where the body does not make or the kidney does not respond normally to the hormone that says to keep water in the body.

Beyond that I'm starting to run out of ideas. Follow up with your doctor will be important.

Best wishes.
 razz85 - Thu Jul 12, 2007 8:49 am

thanks for the reply doctor - My doctor made me give him a MSU sample (mid-stream urine).

He has sent that off to the hospital lab for analysis. My urine stream is normal and I urinate a normal amount. I am going for a month's holiday to America. My doctor has cleared me to travel there with health insurance.
Any advice on any precautions I should take while travelling?

regards
Razz
 Dr. Chan Lowe - Thu Jul 12, 2007 10:44 pm

User avatar There are no real precautions other than being sure to drink plenty of water. The tendency of people on trips is not to drink enough. If you are urinating more this could lead to dehydration making you feel bad.

Best wishes.
 razz85 - Fri Jul 13, 2007 6:16 am

Thanx alot for the timely advice Dr. :)

I will try and make the holiday as easy on me as possible.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us